MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M006180223090
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event was reported by the distributor.The physician is: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used during a stent replacement procedure in the ureter, performed on (b)(6) 2021.During unpacking, it was noticed that the stent seemed to be separated.Another contour ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
The event was reported by the distributor.The physician is: dr.(b)(6).Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned contour ureteral stent was analyzed, and a visual evaluation noted that the stent was found with the bladder pigtail detached (the detached section was missing).The suture string and the positioner did not returned for the analysis.No other issues with the device were noted.The reported event was not confirmed.According to product analysis, it was found with the bladder pigtail detached, this problem could have been generated due to the technique of the physician with an excess of force and the anatomy of the patient could contributed with the cause of the failure; also, it is important to mention that the detached section and the suture string did not returned that is aligned with the interaction of the device with the suture string, when it is pull out with an excess of force damaging the performance of the catheter.Since the adverse event occurred during the procedure and the device had no influence on event.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12500826
Report Number3005099803-2021-04888
Device Sequence Number19810319
Product Code FAD
UDI-Device Identifier08714729424062
UDI-Public08714729424062
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberM006180223090
Device Catalogue Number180-223-09
Device Lot Number0027784616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1